MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF33
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation, but lot number is provided.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: anterior mediastinal biopsy - thoracic surgery.Event description: complaint 1 of 2: (b)(4).Complaint 2 of 2: (b)(4).The trocars were inserted and the balloon inflated as usual.No specific action identified as the possible cause to the incident.It was used 2 cff33 (videoscope and instrument) and 1 cff03 (instrument) for this procedure.During the procedure the surgeon realized there was a plastic piece inside the patient.After an inspection, they concluded it was a plastic fragment from the tip of a cff33.It was removed and they continued with the surgery.At the end of the surgery, they realized both cff33 were cracked longitudinally, not only the broken one.Cff03 was ok.According to the surgeon, the patient was very obese and had a lot of muscular contractions during the procedure.They used the trocars until the end of the surgery.No additional intervention was required.Additional information received from an applied medical representative via email on 21feb2025: the trocar was inserted with rotation as they usually do with no difficulty during insertion.The break did not cause particulation only in one piece and the piece was retrieved from the patient as soon as they realized it was broken.It was not used with a robot.They can't identify the time of the incident.They didn't notice any different until they saw the broken piece.Intervention: they used the trocar until the end of the surgery.Patient status: no patient injury or illness was reported.
 
Event or Problem Description
Procedure performed: anterior mediastinal biopsy: thoracic surgery.Event description: complaint 1 of 2: (b)(4).Complaint 2 of 2: (b)(4).The trocars were inserted and the balloon inflated as usual.No specific action identified as the possible cause to the incident.It was used 2 cff33 (videoscope and instrument) and 1 cff03 (instrument) for this procedure.During the procedure the surgeon realized there was a plastic piece inside the patient.After an inspection, they concluded it was a plastic fragment from the tip of a cff33.It was removed and they continued with the surgery.At the end of the surgery, they realized both cff33 were cracked longitudinally, not only the broken one.Cff03 was ok.According to the surgeon, the patient was very obese and had a lot of muscular contractions during the procedure.They used the trocars until the end of the surgery.No additional intervention was required.Additional information received from an applied medical representative via email on 21feb2025: the trocar was inserted with rotation as they usually do with no difficulty during insertion.The break did not cause particulation only in one piece and the piece was retrieved from the patient as soon as they realized it was broken.It was not used with a robot.They can't identify the time of the incident.They didn't notice any different until they saw the broken piece.Additional information received from an applied medical representative via email on 30apr2025: there are no images for these two linked complaints and he has talked again tot eh main doctor and after analysing the recorded video she said it;s not visible or perceptible in the video the time the event occurred.Intervention: they used the trocar until the end of the surgery.Patient status: no patient injury or illness was reported.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21464855
Report Number2027111-2025-00384
Device Sequence Number3518808
Product Code GCJ
UDI-Device Identifier00607915119874
UDI-Public(01)00607915119874
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFF33
Device Catalogue Number101477566
Device Lot Number1532809
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REGULAR LAPAROSCOPIC INSTRUMENTS
Patient SexUnknown